MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient implanted with this spectra penile prosthesis (spp) developed an infection of unknown etiology in the penis area, leading to a replacement procedure.The date of onset of the symptoms is unknown.The entire spp was replaced with a tactra malleable penile prosthesis.No additional patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, there was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptom is known risk associated with spectra penile prosthesis (spp) procedures and is noted as such in the spp instructions for use.Device history record (dhr): the dhr confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: the spp instructions for use (ifu) was reviewed.The patient symptoms of infection was found to be listed in the ifu.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13011587
Report Number2124215-2021-37958
Device Sequence Number13884830
Product Code FAE
UDI-Device Identifier00878953005294
UDI-Public00878953005294
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/19/2023
Device Model Number720074-03
Device Catalogue Number720074-03
Device Lot Number1000093599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age34 YR
Patient SexMale